Alert archive / South Carolina / Heat Advisories in 2018
Heat Advisory 3, NWS Charleston, SC
NWS Charleston, SC issued this heat advisory at Jun 21, 2018, 3:16 AM EDT for Berkeley County, Dorchester County, South Carolina. It took effect at Jun 21, 2018, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 3:16 AM EDT (07:16 UTC)
- In effect from
- Jun 21, 2018, 12:00 PM EDT
- Expired
- Jun 21, 2018, 6:30 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 806 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this heat advisory went out at Jun 20, 6:24 PM EDT, 8 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 6:24 PM EDT, 8 hours 52 minutes before
Area Forecast Discussion National Weather Service Charleston SC 624 PM EDT Wed Jun 20 2018 .SYNOPSIS... The region will remain between Atlantic high pressure well the east and an inland trough of low pressure through later this week. The trough of low pressure is expected to settle over the region and will likely persist into early next week. A cold front could push into the region by the middle of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... This evening: Scattered convection west of I-95 ongoing. Due to multiple boundary collisions and ample CAPE, isolated strong to severe storms will be possible for the next hour or two. Main threat with any stronger storms will be strong winds and possibly small hail. Convection should be over by around 10 pm, or sooner. Have tweaked PoPs to match areas well inland expected to receive convection, but due to relatively low coverage, kept in the chance range. Temperatures have recently fallen considerably into the mid to upper 80s across many areas, but given very humid airmass, still expect them to only fall very slowly the rest of the night. Minimum temperatures by morning will be in the mid to upper 70s most areas away from the coast. Possibly not going much below 80 within a few miles of the coast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... The biggest change in the overall pattern through the rest of the week and into early this weekend is that the strong mid/upper level ridge will gradually weaken. The ridge weakens in response to a strong upper low that models have been persistently showing will form over the central U.S. and slowly move east-northeast toward the lower Great Lakes by the end of the period. In addition, deep layer moisture increases some. The combination of lower mid/upper heights, better deep layer moisture and some vorticity advection will result in slightly higher PoPs, generally in the chance range, each afternoon. The difficulty is that the best moisture does not necessarily coincide with any weak upper level forcing each day, which is why we left chance PoPs for mainly afternoon/evening. The best deep layer moisture looks to be Thursday, but oddly, guidance is reflecting slightly lower PoPs. Given the lower upper heights and the potential for some large scale weak upper forcing, there may be a slightly higher chance for strong to low end severe storms each afternoon. However, the chances are not enough to mention in the forecast or HWO at this point. Temperatures will remain well above normal, but not quite as hot as last few days as upper heights fall by about 5 decameters. Guidance showing considerable drop in surface dewpoint temperatures on Thursday, which seems a little suspect, but did keep upper 60s inland and lower to mid 70s at the coast. The combination of slightly lower dewpoints and temperatures will lead to lower heat indices, but still in the lower 100s likely each afternoon. Lows very warm, in the mid to upper 70s, to around 80 at the coast. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... The upper ridge will temporarily rebuild over the Southeast on Sunday, causing temperatures to rise back into the middle 90s, reducing convective coverage, and potentially requiring Heat Advisories. A substantial upper vort max is forecast to drop southeast into the area Monday, pushing a weak back door cold front through the area Monday night or Tuesday. There is increasing model agreement that temps will be a couple degrees cooler next Tuesday and Wednesday. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... 18Z TAFs: Mainly VFR. Showers and thunderstorms have skirted KSAV, but we will keep at least VCTS mention in there TAF until ~22Z. Further north, convection has remained far away from KCHS. But given the convective potential, we'll leave VCTS in there TAF for now. Conditions are forecasted to quickly improve late this evening as the convection decreases, with VFR prevailing overnight. Extended Aviation Outlook: Through this weekend: Mostly VFR conditions. However, chances for afternoon convection will be slightly higher through much of the period, which will result in slightly higher chances for brief convectively induced flight restrictions. && .MARINE... Tonight: South winds have increased due to diurnal enhancements of the mixed layer at the beaches. Speeds should top out in the 15-20 kt range this evening, mainly within 10-15 nm. Winds are expected to ease to the 10-15 kt range overnight. Seas will generally average 2-4 ft. LONG TERM MARINE...(FRIDAY THROUGH THURSDAY)...No highlights expected through Monday. The marine area will remain between Atlantic high pressure well to the east and lower pressure over the land. This will produce southwest winds of mainly 15 knots or less, highest during the afternoon and near the coast with the sea breeze, with seas 2 to 3 feet. By the end of the period/early next week, models are indicating the potential for a cold front to approach from the north, which could increase the pressure gradient enough to produce 15-20 knot winds. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...RFM SHORT TERM... LONG TERM...JRL AVIATION... MARINE...
Hazardous weather outlook, Jun 20, 6:32 PM EDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 632 PM EDT Wed Jun 20 2018 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-212245- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 632 PM EDT Wed Jun 20 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive Heat: The combination of temperatures in the mid to upper 90s and moderate humidity could create heat index values exceeding 105 degrees each afternoon through Monday. Heat Advisories may be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-212245- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 632 PM EDT Wed Jun 20 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:10 PM EDT | Special Weather Statement | CHS | Bulloch | 35 min |
Nearby
Heat Advisories in South Carolina, 2018Heat Advisories in Georgia, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.